I have just been given some samples of effexor xr from my Dr. after reading some comments I am concerned about the weight gain causing a problem along with some people saying that they had no energy. I am already overweight & sometimes I thinks that may contribute to how I am feeling along with other things. As far as energy I currently have alomost none & I can't afford to have any less since I have 2 young kids. I am hoping this medication will help but I am just nervous. If anyone has suggestions that would be great.
Weight gain is a huge concern for myself as well. My doctor warned me of weight gain on Effexor as it is a notorious side effect. I have also read it is a good choice for the elderly who are underweight as it will address this condition. Unfortunately it quit working for me after 6 weeks but the first two i lost weight due to extreme stomach discomfort and then developed a ravenous appetite and gained 5 lbs without indulging myself with food. My doctor indicated weight gains of 20% are normal.
I have been on Effexor xr for 8 years and yes at first I lost some weight but then I gained at least 10 lbs and I cannot get rid of it very easily. I should say that this was my personal experience - but I asked my friend doctor and he said this has happened with some patients he knew who were taking Effexor. Perhaps it depends on each persons health and other medications.
Yes. As I have now found from my online research, weight gain is a major side effect that both the drug manufacturers and doctors seem to either be hiding, ignoring, denying, or just ignorant of. I went from being a super fit personal trainer of 16 years to gaining 50-60 pounds on first Pristiq and then switching to generic version of Effexor Xr. I am now trying to taper off of it in hopes that my metabolism will shift and I can hopefully lose at least some of the weight. Though I felt really happy on this medicine for several years, I now feel that the long term effects it has had on my body, which will also effect my health, are not worth it. This is one of the hardest drugs to get off, also not mentioned when prescribed. I would suggest researching and trying other options first.
Hopeful80; you have several answers that most are really good. I have been on Effexor XR for around 10 years I think and my weight does not change more than 5 to 10lbs in a 6 month period.Don't think it was from the effexor at all.have a craving for sweets at times.IN the drug information most listed is feeling like you don't want to eat and weight loss. But remember we are all different and react different.
I get the feeling many times that I don't want to eat which is the worse thing you can do you have to stay on a balanced diet for your health so make sure you eat something for each meal daily no matter what.And as far as energy and such that comes back slowly you do have to push yourself a bit but it becomes a habit it really is not as much the medication as it is habits of depression and panic or anxiety.Please let us know how you are doing and remember the side effects you get at the beginning go away after a week or two if you get them And the medication well kick in fully at 6 to 8 weeks is when you get the right blood level.Just in case you get anything unbearable call your doctor they have things to get you through the worst part. Feel free to repost anytime any question this site has some of the greatest people on it.And you also don't feel like your the only one with this problem. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Oct 2009 • 4 answers
Posted 28 Jan 2010 • 1 answer
Posted 30 Jun 2010 • 43 answers
Posted 10 Nov 2010 • 1 answer
Posted 15 May 2012 • 2 answers